Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 95, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 18, 2009, 6:41 AM CDT for Falls County, Milam County, Robertson County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2009, 6:41 AM CDT (11:41 UTC)
- Expired
- Apr 18, 2009, 7:31 AM CDT
- In force
- 50 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Falls County, TX, Milam County, TX, Robertson County, TX
The radar
The Ft Hood radar (KGRK), 64 km from the middle of the area, began a volume at 11:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 6:14 AM CDT, 27 minutes earlier.
Area forecast discussion, Apr 18, 6:14 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 614 AM CDT SAT APR 18 2009 .AVIATION... IFR TO MVFR CONDITIONS WILL PREVAIL IN THE METROPLEX THIS MORNING AS WARM AIR ADVECTIONS SHOWERS DEVELOP. WACO MAY SEE A FEW HOURS OF LIFR CIGS AS WELL. CIGS WILL GRADUALLY LIFT THROUGHOUT THE DAY WITH CONVECTION REDEVELOPING LATER THIS AFTERNOON TO THE EAST OF MOST TAF SITES. DAL AND ACT WILL BE CLOSEST TO THE LATER ACTIVITY SO HAVE INCLUDED TSRA LONGER AT THOSE SITES. MODELS INDICATE ENOUGH LOW LEVEL MOISTURE MAY BE AVAILABLE FOR MVFR FOG SUNDAY MORNING. WINDS WILL SHIFT AROUND TO THE SOUTH AND THEN SOUTHWEST BY 19/00Z AS FRONT MOVES SOUTHEAST. GUSTY NW WINDS WILL ARRIVE SUNDAY MORNING IN THE METROPLEX. SH/13 && .PREV DISCUSSION... /ISSUED 355 AM CDT SAT APR 18 2009/ MORNING WATER VAPOR IMAGERY SHOWS SLOW MOVING UPPER LOW NEAR THE TX/OK PANHANDLE WITH SEVERAL STRONG VORT MAXES ROTATING AROUND ENTIRE SYSTEM. LOOKS LIKE ONE MORE SHOT AT SHOWERS AND THUNDERSTORMS TODAY BEFORE SYSTEM DEPARTS AND RAIN CHANCES TAPER. ACTIVITY HAS BEEN ON THE INCREASE ACROSS THE HILL COUNTRY OVER THE LAST FEW HOURS AND THINK THIS TREND WILL CONTINUE THROUGH THE MORNING IN AREA OF MODERATE WARM ADVECTION AND INCREASING DEEP LAYER ASCENT FROM UPPER LOW. NAM/GFS BOTH INDICATE AMPLE ELEVATED INSTABILITY TO SUPPORT VIGOROUS CONVECTION. THIS AREA OF SHOWERS AND THUNDERSTORMS SHOULD SPREAD ACROSS THE SOUTHERN HALF OF THE CWA THROUGH THE MORNING...WITH POTENTIAL FOR SOME ISOLATED SEVERE STORMS POSING A HAIL THREAT. BY MIDDAY...DRYLINE WILL SLOWLY MOVE EAST AND SHOULD BE APPROACHING OUR FAR WESTERN COUNTIES. MAIN AREA OF CONVECTION SHOULD STILL BE LOCATED ACROSS THE SOUTHEASTERN COUNTIES...AND INTO SOUTHEAST TEXAS BUT INCREASING LIFT FROM UPPER LOW AND WEAK FORCING ALONG DRYLINE WILL LIKELY BE ENOUGH FOR SOME SCATTERED THUNDERSTORMS TO DEVELOP ALONG THE I-35 CORRIDOR FROM WACO NORTHWARD INTO CENTRAL OKLAHOMA. FORECAST SOUNDINGS FOR THIS AFTERNOON FROM BOTH THE GFS/NAM INDICATE A MINIMALLY CAPPED...MODERATELY UNSTABLE ATMOSPHERE WITHIN WEAK BOUNDARY LAYER FLOW. GIVEN THE STEEP LAPSE RATES AND COLD TEMPS ALOFT...LARGE HAIL WOULD CONTINUE TO BE THE MAIN THREAT WITH ANY STORMS THAT DEVELOP. SO FOR TODAY...WILL HAVE HIGH POPS ACROSS THE SOUTHEAST THIS MORNING INTO EARLY AFTERNOON AND KEEP SOME 30/40 POPS ALONG THE I-35 CORRIDOR INTO THE AFTERNOON. BY THIS EVENING THINGS SHOULD BE WINDING DOWN AS UPPER LOW MOVES EAST. SEVERAL NICE DAYS OF WEATHER IN STORE FOR NORTH TEXAS AS NORTHWEST FLOW ALOFT PREVAILS THROUGH THE MIDDLE OF NEXT WEEK. TEMPERATURES WILL WARM INTO THE 80S EARLY NEXT WEEK. THE NEXT CHANCE FOR RAIN APPEARS TO BE NEXT WEEKEND AS ANOTHER STRONG SYSTEM MOVES INTO THE WESTERN US BREAKING DOWN THE UPPER RIDGE THAT WILL BE IN PLACE. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 76 55 73 49 75 / 40 20 5 0 0 WACO, TX 76 54 77 48 77 / 60 20 5 0 0 PARIS, TX 69 54 71 45 71 / 50 30 5 0 0 DENTON, TX 74 51 71 45 75 / 40 20 5 0 0 MCKINNEY, TX 72 53 71 45 75 / 40 20 5 0 0 DALLAS, TX 75 57 73 50 75 / 50 20 5 0 0 TERRELL, TX 73 55 73 48 74 / 60 20 5 0 0 CORSICANA, TX 73 56 75 49 73 / 70 20 5 0 0 TEMPLE, TX 76 55 76 48 76 / 60 20 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 13/91
Hazardous weather outlook, Apr 18, 5:00 AM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 500 AM CDT SAT APR 18 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 500 AM CDT SAT APR 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS TODAY WITH THE MOST LIKELY AREA LOCATED SOUTHEAST OF A PARIS TO LAMPASAS LINE. LOCALLY HEAVY RAINFALL AND MARGINAL SEVERE STORMS WITH HAIL AND DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SOUTHEAST OF A PARIS TO LAMPASAS LINE THIS AFTERNOON AND TONIGHT. 13
In the hours before
Special weather statement, Apr 18, 6:31 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
631 AM CDT SAT APR 18 2009
TXZ174-181200-
MILAM TX-
631 AM CDT SAT APR 18 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN MILAM COUNTY
AT 632 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTH OF LEXINGTON...MOVING NORTHEAST AT
30 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ROCKDALE AND THORNDALE.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3074 9728 3088 9690 3073 9662 3047 9715
3047 9716
TIME...MOT...LOC 1132Z 204DEG 27KT 3051 9702
13The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 6:31 AM CDT | Special Weather Statement | FWD | Milam | 29 min |
| Apr 18, 7:30 AM CDT | Special Weather Statement | FWD | Limestone | 90 min |
| Apr 18, 7:55 AM CDT | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 43 min |
| Apr 18, 8:37 AM CDT | Special Weather Statement | FWD | Van Zandt | 23 min |
| Apr 18, 9:24 AM CDT | Tornado Warning | FWD | Leon, Limestone, Robertson | 51 min |
| Apr 18, 9:32 AM CDT | Special Weather Statement | FWD | Hopkins | 28 min |
| Apr 18, 10:23 AM CDT | Special Weather Statement | FWD | Leon | 37 min |
| Apr 18, 10:35 AM CDT | Areal Flood Advisory | FWD | Anderson | 2 hr |
| Apr 18, 10:44 AM CDT | Areal Flood Advisory | FWD | McLennan | 2 hr |
| Apr 18, 2:42 PM CDT | River Flood Warning | FWD | Limestone | 7 hr |
| Apr 18, 5:23 PM CDT | Special Weather Statement | FWD | Wise | 37 min |
| Apr 18, 5:31 PM CDT | Special Weather Statement | FWD | Montague | 29 min |
| Apr 18, 6:07 PM CDT | Special Weather Statement | FWD | Wise | 23 min |
| Apr 18, 6:27 PM CDT | Special Weather Statement | FWD | Wise | 33 min |
| Apr 18, 6:37 PM CDT | Special Weather Statement | FWD | Somervell | 23 min |
| Apr 18, 6:47 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Somervell | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.